MAUDE Adverse Event Report: COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15696
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: customer (person) address = (b)(6).E3: customer occupation = unknown g4: pma/510(k) number = k180053.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the 'strings' detached from the 'sof-flex multi-length ureteral stent' during attempted patient self-removal.The stent was implanted on (b)(6) 2024, during a right flexible ureteroscopy with laser lithotripsy procedure, and the patient attempted to remove the stent, as instructed, on 02jul2024.During attempted removal, the 'strings' separated from the device and the stent remained in the patient.The patient returned to the clinical setting on (b)(6) 2024 and retained stent was confirmed via imaging.The user attempted to remove the stent with a flexible cystoscope but was unsuccessful.The stent is scheduled to be retrieved under a general anesthesia (ga) on (b)(6) 2024; no information has since been made available regarding the scheduled stent removal.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation evaluation: description of event: it was reported that the 'strings' detached from the 'sof-flex multi-length ureteral stent' during attempted patient self-removal.The stent was implanted on (b)(6) 2024, during a right flexible ureteroscopy with laser lithotripsy procedure, and the patient attempted to remove the stent, as instructed, on (b)(6) 2024.During attempted removal, the 'strings' separated from the device and the stent remained in the patient.The patient returned to the clinical setting on (b)(6) 2024 and retained stent was confirmed via imaging.The user attempted to remove the stent with a flexible cystoscope but was unsuccessful.The stent is scheduled to be retrieved under a general anesthesia (ga) on (b)(6) 2024; no information has since been made available regarding the scheduled stent removal.The customer reported that the adverse effects due to this incident were additional procedures, ongoing pain, and stent encrustation.Additional information regarding the event was requested, but additional details were not obtained.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.A device failure analysis was unable to be conducted as the device was not returned to cook for investigaton.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.The product ifu, provides the following information to the user related to the reported failure mode.¿precautions.Do not force components during removal or replacement.If resistance is encountered, stop.Determine the cause of the resistance before proceeding.Stent removal: the stent may be removed by gentle withdrawal traction using endoscopic forceps or tether.How supplied: upon removal from the package, inspect the product to ensure no damage has occurred.¿ based upon the available information and results of the investigation cook was unable to determine the cause of the break.Cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SOF-FLEX MULTI-LENGTH URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20494664
Report Number1820334-2024-01377
Device Sequence Number19736722
Product Code FAD
UDI-Device Identifier00827002156968
UDI-Public(01)00827002156968(17)270205(10)15882777
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15696
Device Catalogue Number039600-R
Device Lot Number15882777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS URF-V3.; STORZ CYSTOSCOPE.; WOLF UTERENOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale
Patient Weight48 KG